Alert archive / Virginia / Tornado Warnings in 2016

Tornado Warning 10, NWS Wakefield, VA

February 24, 2016Brunswick County, Lunenburg County, Mecklenburg County, Virginia

NWS Wakefield, VA issued this tornado warning at Feb 24, 2016, 4:39 PM EST for Brunswick County, Lunenburg County, Mecklenburg County, Virginia. It was in force for 36 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 4:39 PM EST (21:39 UTC)
Expired
Feb 24, 2016, 5:15 PM EST
In force
36 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Brunswick County, VA, Lunenburg County, VA, Mecklenburg County, VA

The radar

The Norfolk radar (KAKQ), 114 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 4:48 PM ESTHAIL 3John H Kerr Dam, VA1 TO 3 INCH HAIL AT KERR DAM.
Feb 24, 4:48 PM ESTTORNADOKeats, VACONFIRMED EF1 TORNADO NUMEROUS TREE DOWNED WITH STRUCTURAL DAMAGE INCLUDING HOME MOVED OFF FOUNDATION
Feb 24, 4:51 PM ESTHAIL 3Castle Heights, VA
Feb 24, 4:56 PM ESTTSTM WND DMGGills, VATREE LIMBS BLOWING ACROSS HWY 58 AND ROUTE 4. ALSO RECEIVED 0.50 INCH DIAMETER HAIL.
Feb 24, 4:56 PM ESTHAIL 1Baskerville, VABASKERVILLE ROAD
Feb 24, 4:58 PM ESTHAIL 3Union Level, VA2 TO 3 INCH HAIL DAMAGED TOBACCO GREENHOUSES.
Feb 24, 5:00 PM ESTHAIL 1.751 W South Hill, VAHAIL UP TO GOLF BALL SIZE 1-2 MILES WEST OF SOUTH HILL.
Feb 24, 5:02 PM ESTTSTM WND DMGLa Crosse, VAROOF PEELED OFF OF MOBILE HOME.
Feb 24, 5:02 PM ESTTORNADOLa Crosse, VAROOF OFF OF SINGLE WIDE TORNADO FROM POSSIBLE TORNADO
Feb 24, 5:02 PM ESTTORNADOUnion Level, VAREPORT OF TREES DOWN AND POSSIBLE TORNADO CALLED INTO DISPATCH.
Feb 24, 5:03 PM ESTHAIL 33 Nw South Hill, VA3 INCH HAIL NW OF SOUTH HILL.4
Feb 24, 5:06 PM ESTTSTM WND DMG2 Ese Forksville, VATREES DOWN ALONG FORKSVILLE RD
Feb 24, 5:12 PM ESTTSTM WND DMG1 Sw Palmer Springs, VATREES DOWN ON PALMER SPRINGS RD ABOUT 1 MILE EAST OF ROUTE 4
Feb 24, 5:15 PM ESTHAIL 1.753 E Whittles Mill, VAGOLF BALL SIZE HAIL FOR DURATION OF 2 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 1:46 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 828 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
828 m²/s²
0-3 km storm-relative helicity
913 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WFUS51 KAKQ 242139
TORAKQ
VAC025-111-117-242215-
/O.NEW.KAKQ.TO.W.0010.160224T2139Z-160224T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...
  MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 515 PM EST
    
* AT 437 PM EST...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES NORTHWEST OF HENDERSON...AND MOVING
  NORTHEAST AT 55 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  SOUTH HILL...BRODNAX AND LA CROSSE AROUND 505 PM EST. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE NORTH
VIEW...JOHN H KERR DAM...WILBURN...BASKERVILLE...ROGERS CORNER...PALMER
SPRINGS...FINCHLEY...RICHARDSON...WIGHTMAN AND FORKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.


&&

LAT...LON 3688 7838 3677 7776 3654 7813 3654 7857
TIME...MOT...LOC 2137Z 227DEG 50KT 3642 7849 

$$

BROWN
2 follow-up statements
022 
WWUS51 KAKQ 242153
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
453 PM EST WED FEB 24 2016

VAC025-111-117-242215-
/O.CON.KAKQ.TO.W.0010.000000T0000Z-160224T2215Z/
BRUNSWICK VA-MECKLENBURG VA-LUNENBURG VA-
453 PM EST WED FEB 24 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EST FOR WEST
CENTRAL BRUNSWICK...EASTERN MECKLENBURG AND SOUTHEASTERN LUNENBURG
COUNTIES...

AT 452 PM EST...THE PUBLIC REPORTED A TORNADO ON THE GROUND. THIS
TORNADIC STORM WAS LOCATED 7 MILES SOUTHEAST OF BOYDTON...OR 13
MILES SOUTHWEST OF SOUTH HILL...MOVING NORTHEAST AT 60 MPH. LARGE
HAIL IS OCCURRING AS WELL.

THIS TORNADO WILL BE NEAR...
  LA CROSSE AROUND 505 PM EST. 
  SOUTH HILL AND BRODNAX AROUND 510 PM EST. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
FORKSVILLE...NORTH VIEW...EPPES FORK...JOHN H KERR DAM...WILBURN...
BASKERVILLE...MEREDITHVILLE...BEECHWOOD...PALMER SPRINGS AND KEATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO HAS BEEN SIGHTED. TO PROTECT YOUR LIFE...TAKE
COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3654 7832 3656 7839 3687 7834 3677 7776
      3674 7780 3654 7827
TIME...MOT...LOC 2152Z 224DEG 52KT 3659 7830 

$$

BROWN
618 
WWUS51 KAKQ 242218
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
518 PM EST WED FEB 24 2016

VAC025-111-117-242228-
/O.EXP.KAKQ.TO.W.0010.000000T0000Z-160224T2215Z/
BRUNSWICK VA-MECKLENBURG VA-LUNENBURG VA-
518 PM EST WED FEB 24 2016

...THE TORNADO WARNING FOR WEST CENTRAL BRUNSWICK...EASTERN
MECKLENBURG AND SOUTHEASTERN LUNENBURG COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3654 7832 3656 7839 3687 7834 3677 7776
      3674 7780 3654 7827
TIME...MOT...LOC 2216Z 227DEG 50KT 3659 7830 

$$

BROWN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Feb 24, 4:07 PM EST, 32 minutes earlier.

Area forecast discussion, Feb 24, 4:07 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EST WED FEB 24 2016

.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK FROM CENTRAL OHIO TO THE EASTERN
GREAT LAKES TONIGHT INTO THURSDAY MORNING. THAT LOW WILL PUSH A
COLD FRONT ACROSS THE MID ATLANTIC REGION THIS EVENING THROUGH
TONIGHT. HIGH PRESSURE WILL BE SLOW TO BUILD INTO THE REGION FROM
THE WEST THURSDAY THROUGH SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ONGOING SVR WX ACRS THE CWA LATE THIS AFTN...AS TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM THIS EVENG. AT 20Z/24...STRONG LO
PRES WAS LOCATED OVR CNTRL OH...WITH A COLD FRONT EXTENDING SWRD
THRU EXTRM SW VA...WRN NC...AND INTO CNTRL SC. RDR INDICATED ONE
AREA OF SHOWERS AND TSTMS MOVNG THRU CNTRL AND ERN COUNTIES...WITH
A SECONDARY LINE OF SHOWERS AND TSTMS JUST W OF CHO...FVX...RDU
LINE. THE FIRST AREA OF PCPN WILL MOVE ENE AND SHOULD PUSH OFF THE
CST BY ARND 7 PM...WITH THE SECONDARY LINE OF TSTMS MOVING EWRD
ACRS THE AREA FM LATE THIS AFTN INTO THIS EVENG...PUSHING OFF THE
CST JUST AFTR 10 PM. DAMAGING WINDS AND POSSIBLE TORNADOES WILL
CONTINUE TO BE THE MAIN THREATS. PCPN WILL END AND COLD FRONT WILL
MOVE OFF THE CST TNGT INTO EARLY THU MORNG. DRYING/GUSTY SWLY WINDS
WILL TAKE OVR BEHIND THE FRNT TNGT INTO EARLY THU MORNG...WITH THE
SKY RANGING FM MOSTLY CLEAR TO PARTLY CLOUDY. LO TEMPS WILL RANGE
THRU THE 40S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
DRY/COOL WX RETURNS FOR THU THRU SAT...WITH THE WARMEST DAY BEING
ON THU. BREEZY/WINDY THU...MOSTLY CLOUDY N AND PARTLY SUNNY S WITH
HI TEMPS RANGING THRU THE 50S. A SECONDARY FRONT SWINGS ACRS THE
AREA THU NGT INTO FRI MORNG...BRINGING A PERIOD OF CLDS AND A RE-
INFORCING SHOT OF DRIER AIR. LOWS THU NGT IN THE 30S. TURNING OUT
MOSTLY SUNNY ON FRI...AS SFC HI PRES BLDS TWD THE AREA FM THE W.
HI TEMPS WILL RANGE THRU THE 40S. THE CNTR OF HI PRES WILL SLIDE
ACRS THE GULF CST STATES FRI NGT THRU SAT. ALOFT...A WEAK TROF
WILL SLIDE ACRS THE REGION AND OFF THE CST LATE FRI NGT INTO SAT
AFTN. THIS MAY PRODUCE A FEW CLOUDS...BUT WILL OTHERWISE MAINTAIN
A DRY AIRMASS OVR THE REGION. LOWS FRI NGT RANGING THRU THE
20S...WITH HIGHS ON SAT IN THE MID TO UPR 40S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A DRY NW ZONAL FLOW PREVAILS EARLY NEXT WEEK. HIGH PRES OVR THE
SOUTHERN STATES RESULTS IN MILD CONDITIONS SUNDAY AND MONDAY.
WEAKENING COLD FRONT / TROF CROSSES REGION LATE MONDAY WITH ONLY
SLGHT CHC POPS ACROSS NWRN HALF OF FA. HIGH PRS REBUILDS INTO THE
REGION TUE BEFORE SLIDING OFF THE EAST COAST TUE NITE. WARM FRNT
ASSCTD WITH THE NEXT SYSTM ACROSS THE NATIONS MID SECTION LIFTS
WELL NORTH OF THE FA WED.

HIGHS SUN / MON 60-65 XCPT 55-60 COASTAL AREAS. LOWS IN THE 40S.
HIGHS TUE / WED 55-60 XCPT 45-50 COASTAL AREAS. LOWS M30S-L40S.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
STRONG LOW PRES SYS OVER THE OHIO VALLEY MOVING NE. A WARM FRONT
MOVED THRU THE CWA THIS MORNING AND EARLY AFTN AND WILL INCREASE
INSTABILITY ACROSS THE REGION. THIS WILL ALLOW FOR AN INCREASED
CHC FOR STRONG TSTMS OVER THE CWA THIS AFTN AND EVENING. WINDS
WILL BE MOSTLY SOUTH 15-25 KT WITH GUSTS TO 35-40 KT. WIDESPREAD
MVFR CIGS WILL AFFECT THE TERMINALS THRU THE AFTN/EVENING AS
SHOWERS/TSTMS DEVELOP. A COLD FRONT WILL PUSH THRU THE REGION AND
OFF THE COAST AROUND MIDNIGHT.

VFR CONDS EXPECTED ON THU BUT STRONG WEST WINDS WITH GUSTS TO
30-35 KT EXPECTED FROM LATE MORNING THROUGH THE AFTN AS THE LOW
PRES SYS MOVES NORTH OVER NEW ENGLAND AND THE FRONT IS FAR
OFFSHORE. CONTINUED VFR ON FRI.

&&

.MARINE...
STRONG ~985MB LOW PRESSURE OVER SW OHIO THIS AFTN WILL LIFT NE
INTO THE ERN GREAT LAKES THIS EVENING AND ERN CANADA OVERNIGHT.

NO CHANGES TO HEADLINES W/ THIS ISSUANCE AS GALE WARNINGS CONTINUE
THROUGH 1 AM TO 4 AM ACRS THE BAY/OCEAN/SOUND...WITH HIGH END
SCA'S ELSEWHERE. WINDS GENLY BELOW GALES AS OF 2 PM...BUT EXPECT
INCREASING WINDS LATE AFTN THROUGH THE EVENING AS GRADIENT TIGHTENS
AND PRESSURE FALLS INCREASE OFF TO OUR NW. SEAS CURRENTLY AVG 6-8
FT...AND WILL BUILD TO 8-13 FT...HIGHEST NORTH. WE MAY FLIRT WITH HIGH
SURF ADVISORY CONDITIONS (NEARSHORE WAVES ~8 FT) ALONG THE EASTERN
SHORE BEACHES FOR A SHORT PERIOD TONIGHT...BUT NOT CONFIDENT
ENOUGH TO ISSUE ATTM.

LOCALLY HIGHER/SEVERE WINDS POSSIBLE IN CONVECTION THROUGH THE
EVENING (AND WILL HANDLE THESE WITH SMW'S AS NEEDED). SCAS FOR THE
RIVERS WILL BE EXTENDED THROUGH THU NIGHT/11Z FRI AM.
ELSEWHERE...GALES WILL EVENTUALLY BE REPLACED WITH SCA'S THU...AND
A BRIEF PERIOD OF STRONGER WINDS MAY OCCUR LATE THU NIGHT/EARLY
FRI ACRS NRN COASTAL WATERS AS WINDS SHIFT TO THE NW. CONDITIONS
GRADUALLY IMPROVE LATER FRIDAY/SATURDAY AS HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY HAS BEEN ISSUED THROUGH THU MORNING FOR BAY
SIDE OF MD ERN SHORE WHERE TIDAL ANOMALIES HAVE RISEN TO 1.5-2.5 FT
ABOVE NORMAL. THE NEXT TIDE EARLY THU MORNING MAY ALSO PUSH MINOR
FLOODING FOR THE NRN NECK SO MAY ISSUE THERE IN A FEW HRS AS WELL.

A STRONG WESTERLY WIND BEHIND THE COLD FRONT COULD RESULT IN
BLOW- OUT TIDES BY THURSDAY NIGHT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 7 AM EST THURSDAY FOR MDZ021>023.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ635>638.
     GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ630>634-656-658.
     GALE WARNING UNTIL 4 AM EST THURSDAY FOR ANZ650-652-654.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...MPR
AVIATION...JEF
MARINE...LKB
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Feb 24, 2:10 PM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
210 PM EST WED FEB 24 2016

VAZ075>078-084>086-099-100-251915-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-
MATHEWS-ACCOMACK-NORTHAMPTON VA-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-102-VAZ093-095>098-523>525-251915-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-VAZ060-064>069-079>083-087>090-092-511>522-251915-
NORTHAMPTON NC-PRINCE EDWARD-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT
OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-061-062-509-510-251915-
FLUVANNA-CUMBERLAND-GOOCHLAND-WESTERN LOUISA-EASTERN LOUISA-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-025-251915-
INLAND WORCESTER-MARYLAND BEACHES-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-251915-
DORCHESTER-WICOMICO-SOMERSET-
210 PM EST WED FEB 24 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...
...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, Feb 24, 3:59 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EST WED FEB 24 2016

VAZ095-098-242115-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
359 PM EST WED FEB 24 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ...THE NORTHEASTERN
CITY OF NORFOLK AND THE NORTHWESTERN CITY OF VIRGINIA BEACH...

AT 359 PM EST...AN AREA OF STRONG THUNDERSTORMS WAS NEAR OCEAN
VIEW...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY FAR NORTHEASTERN
NORFOLK/PORTSMOUTH AND NORTHWESTERN VIRGINIA BEACH COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS: WILLOUGHBY SPIT.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTHEASTERN
VIRGINIA.

LAT...LON 3691 7609 3689 7623 3696 7630 3702 7626
      3698 7626 3695 7605 3695 7604
TIME...MOT...LOC 2059Z 221DEG 48KT 3696 7617

DEROSA
Local storm report, Feb 24, 4:01 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     WEST POINT              37.55N  76.80W
02/24/2016                   KING WILLIAM       VA   911 CALL CENTER

            TREE DOWN ON THOMPSON REPORTED BY SCHOOL BUS DRIVER

&&

EVENT NUMBER AKQ1600436

LALEXAND
Local storm report, Feb 24, 4:21 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TORNADO          WAVERLY                 37.03N  77.10W
02/24/2016                   SUSSEX             VA   LAW ENFORCEMENT

            *** 3 FATAL *** RTE 460 CLOSED DUE TO POSSIBLE TORNADA.
            TIME ESTIMATED FROM RADAR. FATALATIES REPORTED VIA MEDIA
            AND LAW ENFORCEMENT.

&&

CORRECTED FATALITIES...REMARKS

EVENT NUMBER AKQ1600434

JO
Local storm report, Feb 24, 4:30 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     2 W BOARDLEY            37.62N  76.88W
02/24/2016                   KING WILLIAM       VA   911 CALL CENTER

            TREE DOWN AT CUSTIS MILL POND AT WAKEMA

&&

EVENT NUMBER AKQ1600437

LALEXAND
Local storm report, Feb 24, 4:37 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
437 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     KINGSVILLE              37.25N  78.44W
02/24/2016                   PRINCE EDWARD      VA   911 CALL CENTER

            TREE DOWN ON FARMVILLE ROAD

&&

EVENT NUMBER AKQ1600438

LALEXAND
Local storm report, Feb 24, 4:39 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     CEDAR GROVE             37.04N  76.48W
02/24/2016                   CITY OF NEWPORT NE VA   LAW ENFORCEMENT

            TREES DOWN NEAR INTERSECTION OF CEDAR/RIVER RD.

&&

EVENT NUMBER AKQ1600439

DAP

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 7:17 PM ESTMarine Dense Fog AdvisoryAKQ15 hr
Feb 24, 4:17 AM ESTGale WarningAKQ24 hr
Feb 24, 8:43 AM ESTRiver Flood WarningAKQBrunswick53 hr
Feb 24, 10:13 AM ESTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond65 hr
Feb 24, 12:51 PM ESTSpecial Weather StatementAKQCumberland, Prince Edward39 min
Feb 24, 1:02 PM ESTCoastal Flood AdvisoryAKQLancaster, Northumberland, Richmond, Westmoreland18 hr
Feb 24, 1:40 PM ESTSpecial Weather StatementAKQSouthampton, City of Emporia50 min
Feb 24, 2:20 PM ESTSevere Thunderstorm WarningAKQPrince George, Surry, Sussex25 min
Feb 24, 2:37 PM ESTTornado WarningAKQCharles City, James City, Prince George, Surry, Sussex, City of Williamsburg23 min
Feb 24, 2:56 PM ESTTornado WarningAKQCharles City, James City, King and Queen, King William, New Kent34 min
Feb 24, 3:11 PM ESTTornado WarningAKQCaroline, Goochland, Hanover, Louisa, Powhatan23 min
Feb 24, 3:24 PM ESTTornado WarningAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Suffolk36 min
Feb 24, 3:29 PM ESTSpecial Marine WarningAKQ46 min
Feb 24, 3:31 PM ESTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach29 min
Feb 24, 3:40 PM ESTSpecial Marine WarningAKQ50 min
Feb 24, 3:51 PM ESTTornado WarningAKQPrince Edward27 min
Feb 24, 3:54 PM ESTTornado WarningAKQGloucester, Mathews, York, City of Poquoson36 min
Feb 24, 3:59 PM ESTSpecial Weather StatementAKQCity of Norfolk16 min
Feb 24, 4:02 PM ESTSpecial Marine WarningAKQ43 min
Feb 24, 4:08 PM ESTSpecial Marine WarningAKQ37 min
Feb 24, 4:08 PM ESTTornado WarningAKQFluvanna37 min
Feb 24, 4:22 PM ESTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg23 min
Feb 24, 4:25 PM ESTTornado WarningAKQCumberland, Fluvanna, Goochland35 min
Feb 24, 4:28 PM ESTSevere Thunderstorm WarningAKQCumberland, Nottoway, Prince Edward32 min
Feb 24, 4:32 PM ESTSevere Thunderstorm WarningAKQLouisa28 min
Feb 24, 4:41 PM ESTTornado WarningAKQAmelia, Cumberland, Lunenburg, Nottoway, Prince Edward34 min
Feb 24, 4:47 PM ESTTornado WarningAKQFluvanna, Goochland, Louisa28 min
Feb 24, 4:49 PM ESTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg, Nottoway, Prince Edward26 min
Feb 24, 4:51 PM ESTTornado WarningAKQAccomack39 min
Feb 24, 5:04 PM ESTTornado WarningAKQAmelia, Chesterfield, Goochland, Nottoway, Powhatan, Prince Edward26 min
Feb 24, 5:11 PM ESTTornado WarningAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway34 min
Feb 24, 5:22 PM ESTTornado WarningAKQCaroline, Goochland, Hanover, Louisa, Powhatan23 min
Feb 24, 5:28 PM ESTTornado WarningAKQAmelia, Goochland, Hanover, Henrico, Powhatan32 min
Feb 24, 5:32 PM ESTTornado WarningAKQBrunswick, Dinwiddie, Greensville, Mecklenburg, Sussex43 min
Feb 24, 5:34 PM ESTTornado WarningAKQAmelia, Chesterfield, Dinwiddie, Nottoway41 min
Feb 24, 5:39 PM ESTTornado WarningAKQCaroline, Goochland, Hanover, Louisa36 min
Feb 24, 5:52 PM ESTTornado WarningAKQChesterfield, Hanover, Henrico, City of Richmond38 min
Feb 24, 5:58 PM ESTTornado WarningAKQCaroline, Hanover32 min
Feb 24, 6:06 PM ESTTornado WarningAKQBrunswick, Dinwiddie, Prince George, Sussex, City of Petersburg39 min
Feb 24, 6:11 PM ESTTornado WarningAKQBrunswick, Greensville, Sussex, City of Emporia34 min
Feb 24, 6:14 PM ESTTornado WarningAKQEssex, Hanover, King and Queen, King William46 min
Feb 24, 6:35 PM ESTTornado WarningAKQCharles City, New Kent, Prince George, City of Hopewell40 min
Feb 24, 6:38 PM ESTTornado WarningAKQEssex, Northumberland, Richmond, Westmoreland37 min
Feb 24, 6:45 PM ESTTornado WarningAKQDinwiddie, Prince George, Sussex30 min
Feb 24, 6:51 PM ESTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Sussex24 min

Nearby

Tornado Warnings in Virginia, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.